Not Valid for Submission
T46.0X1 is a "header" nonspecific and non-billable diagnosis code code, consider using a code with a higher level of specificity for a diagnosis of poisoning by cardiac-stimulant glycosides and drugs of similar action, accidental (unintentional). The code is NOT valid for the year 2021 for the submission of HIPAA-covered transactions. Category or Header define the heading of a category of codes that may be further subdivided by the use of 4th, 5th, 6th or 7th characters.
The ICD-10-CM code T46.0X1 might also be used to specify conditions or terms like accidental digoxin poisoning, accidental overdose of digoxin, accidental poisoning by squill and derivatives, cardiac inotropic agent overdose, cardiac inotropic agent poisoning , cardiac inotropic agent poisoning, etc.
Specific Coding for Poisoning by cardi-stim glycos/drug simlar act, accidental
Header codes like T46.0X1 require more digits to indicate the appropriate level of specificity. Consider using any of the following ICD-10 codes with a higher level of specificity when coding for poisoning by cardi-stim glycos/drug simlar act, accidental:
Tabular List of Diseases and Injuries
The Tabular List of Diseases and Injuries is a list of ICD-10 codes, organized "head to toe" into chapters and sections with guidance for inclusions, exclusions, descriptions and more. The following references are applicable to the code T46.0X1:
Inclusion TermsInclusion Terms
These terms are the conditions for which that code is to be used. The terms may be synonyms of the code title, or, in the case of "other specified" codes, the terms are a list of the various conditions assigned to that code. The inclusion terms are not necessarily exhaustive. Additional terms found only in the Alphabetic Index may also be assigned to a code.
- Poisoning by cardiac-stimulant glycosides and drugs of similar action NOS
The following clinical terms are approximate synonyms or lay terms that might be used to identify the correct diagnosis code:
- Accidental digoxin poisoning
- Accidental overdose of digoxin
- Accidental poisoning by squill and derivatives
- Cardiac inotropic agent overdose
- Cardiac inotropic agent poisoning
- Cardiac inotropic agent poisoning
- Class IV antiarrhythmic overdose
- Digitalis toxicity by EKG
- Digoxin overdose
- Overdose of cardiac glycoside
- Poisoning by digoxin
- Strophanthin poisoning
Table of Drugs and Chemicals
The code T46.0X1 is included in the Table of Drugs and Chemicals, this table contains a classification of drugs, industrial solvents, corrosive gases, noxious plants, pesticides, and other toxic agents. According to ICD-10 coding guidelines it is advised to do not code directly from the Table of Drugs and Chemicals, instead always refer back to the Tabular List when doing the initial coding. Each substance in the table is assigned a code according to the poisoning classification and external causes of adverse effects. It is important to use as many codes as necessary to specify all reported drugs, medicinal or chemical substances. If the same diagnosis code describes the causative agent for more than one adverse reaction, poisoning, toxic effect or underdosing, utilize the code only once.
Information for Patients
Medicines treat infectious diseases, prevent problems from chronic diseases, and ease pain. But medicines can also cause harmful reactions if not used correctly. Errors can happen in the hospital, at the health care provider's office, at the pharmacy, or at home. You can help prevent errors by
- Knowing your medicines. When you get a prescription, ask the name of the medicine and check to make sure that the pharmacy gave you the right medicine. Make sure that you understand how often you should take the medicine and how long you should take it.
- Keeping a list of medicines.
- Write down all of the medicines that you are taking, including the names of your medicines, how much you take, and when you take them. Make sure to include any over-the-counter medicines, vitamins, supplements, and herbs that you take.
- List the medicines that you are allergic to or that have caused you problems in the past.
- Take this list with you every time you see a health care provider.
- Reading medicine labels and following the directions. Don't just rely on your memory - read the medication label every time. Be especially careful when giving medicines to children.
- Asking questions. If you don't know the answers to these questions, ask your health care provider or pharmacist:
- Why am I taking this medicine?
- What are the common side effects?
- What should I do if I have side effects?
- When should I stop this medicine?
- Can I take this medicine with the other medicines and supplements on my list?
- Do I need to avoid certain foods or alcohol while taking this medicine?
Food and Drug Administration
- 6 Tips to Avoid Medication Mistakes (Food and Drug Administration)
- How and when to get rid of unused medicines (Medical Encyclopedia)
- Keeping your medications organized (Medical Encyclopedia)
- Medication safety during your hospital stay (Medical Encyclopedia)
- Medication safety: Filling your prescription (Medical Encyclopedia)
- Storing your medicines (Medical Encyclopedia)
- Taking medicine at home - create a routine (Medical Encyclopedia)
[Learn More in MedlinePlus]